end of my rope

Discussion in 'Suicidal Thoughts and Feelings' started by darling_deedee, Aug 13, 2011.

Thread Status:
Not open for further replies.
  1. I've sat here staring at this screen for quite a while... I don't even have words to say whats on my heart. Nothing is making happy, nothing is distracting me from my misery and talking about it has ceased to be helpful. There's no answers and I know that ending it is the only way to escape my situation.

    Am having to choose between two drugs for my bipolar mania and I don't want either of them. The old one makes me sleepy, hungry and makes me live in a land of stoned indifference. Its given me metabolic syndrome and am teetering on the verge of heart disease and diabetes. The new one gives me migraines, the worst nausea of my entire life, vomiting, I've stopped eating and I can't sleep anymore either without a sleeping pill. The only good part about either of those pills is that the later one allows me to think clearly and articulate whats on my mind. And until I was put in a position of choosing between them, I was laughing again. There's no more laughing in my life anymore as I'm tired of the migraines, of not eating, of not sleeping. I don't want to take either of them and a lifetime of being stuck on medication to control the mania is overwhelming to say the least. Its been six years since I was diagnosed and I had resigned myself to being sedated all the time, struggling to stay awake, but now that I've been on this other drug for three months and can think clearly again, I can't cope with going back on the old one.

    I have a plan, but I'm lacking the guts to do it. Maybe next week after I get the final word that I have to switch back to the land of stoned indifference? Maybe I'll spare myself the misery of hearing the words and just get it over with.

    Medication seems like such a stupid thing to kill myself over, if I look at this situation objectively. I've reached the end of my rope, guys.
  2. cutiepie132

    cutiepie132 Well-Known Member

    I have no idea how you can tolerate such pain. Likely to be why your having the nausea and vomitting unless there is abdominal pain involved. Do these headaches last continuously or do you get breaks from it? Have you tried taking it at bedtime to reduce the side effects? Has your doctor tried you on any prescription medication to reduce those headaches? You shouldn't have to deal with either medication that is making you sick, and I can't blame you one bit for being sick of that. There are other medications that you can take. Shouldn't just be an option of one or the other. It's possible your dosage is too high also. Anyways, here's some information about those medications, and I'm really surprised to see neurontin listed there, I take neurontin for my neuropathy and to help me sleep at night, had no idea it helps with your mood. It helps my pain too....

    Many drugs that are used to treat seizures can also be used to stabilize mood. These anticonvulsants are used for people with bipolar disorder who do not benefit from lithium or would prefer to avoid lithium.

    Valproic acid (Depakote, divalproex sodium) is the main alternative therapy for bipolar disorder. It is as effective as lithium for acute mania, and may be superior to lithium in certain subtypes of bipolar illness such as rapid-cycling and dysphoric mania.

    Valproic acid can cause gastrointestinal side effects in some people. Some people also report headache, double vision, dizziness, anxiety, or confusion. Valproic acid has rarely caused liver problems, so liver function tests should be performed before therapy and at frequent intervals afterward, particularly during the first 6 months of therapy. Caution should be used in women of childbearing age as Depakote is associated with specific birth defects when used in the first trimester of pregnancy.

    Other anticonvulsants used for bipolar disorder include carbamazepine (Tegretol), lamotrigine (Lamictal), gabapentin (Neurontin), and topiramate (Topamax). Lamotrigine may be particularly effective in bipolar depression.

    Atypical antipsychotic medications are sometimes prescribed for bipolar disorder. They may be used early in treatment to manage mania, or they may be used longer-term.

    Many people who have bipolar disorder take more than one medication. Along with lithium and/or an anticonvulsant, they may take a medication for accompanying agitation, anxiety, insomnia, or depression. It is important to keep taking the mood stabilizer when taking an antidepressant because treatment with an antidepressant alone increases the risk that the patient will switch to mania.

    I live with fatigue anyways, and I understand why you wouldn't want a medication to make you feel tired all of the time, if it gives you metabolic syndrome, I can't even believe your doctor would throw you back on it. Seriously sweetie, get it out of your head hurting yourself. If this doctor cannot do any better than that, then you find one who will.

    Excedrin migraine tablets can help a headache, but it takes a half hour or so to kick in..
  3. Thanks Cutiepie.

    I'm currently on Lamictal, Tegretol and Neurontin in various dosages. They help my depression but unfortunately don't help my acute mania.

    The only two we've found that help the mania are Zyprexa and Zeldox/Geodon... which are the two that I'm being forced to chose between.

    We've tried other meds like Seroquel but it didn't help me and benzos, SSRI's and tricyclics trigger major hypermanic episodes.

    Thanks for you message. I'm glad to read it and to know that I'm not the only one on heaps of meds.

    Had a good cry but am still feeling hopeless. I'm determined to hold on through the night 'cause surely tomorrow will be better?
  4. I forgot to mention that he's given me a new script for Axert for the migraines as nothing else has been helping and it took two shots of demerol to get the pain under control last time. There's no abdominal pain, just the most horrendous nausea. I've been puking since he put me on the Zeldox/Geodon. I'm going to get off the computer now as the screen makes the headaches worse.

    Thanks cutiepie.
  5. cutiepie132

    cutiepie132 Well-Known Member

    There are medications to treat nausea, one I've used in the past is promethazine, pill form isn't all that great when your puking everything up, the suppository works best in that situation. There are other nausea medications that treat nausea and vomitting from migraines.

    One thing that I cannot take is a migraine. My spinal pain triggered mine. I was overdosing to stop the pain. I got some toradol online and started giving myself injections like twice a week to control that. It would get rid of my headache immediately. I just stopped the medication recently, and I really hope I can live without it. I promised my doctor I'd try. I tried to get them to help but it didn't work, and I had to take matters into my own hands, the pain was so bad I wanted to put a gun to my head, and I could not make them understand how serious it was. I had no problem getting narcotics, but all that did was make me vomit. It doesn't bother them to send you home suffering, and I will never let them by with doing me that way again.

    I don't know if tomorrow is going to be any better or not but in time it could be, there are medications to treat the type of problems that your having. Having a little hope will pull you through this, and make sure your doctor does what he needs to do, to treat these issues appropriately. So please don't feel hopeless.
Thread Status:
Not open for further replies.